Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
170 Doctors are Online

Treated for multi lobar pneumonia with pleural effusion. Follow up xray shows patchy opacities left mid to lower lobe. Worried ?

I was treated 5 months ago for a multi lobar pneumonia with a pleural effusion . I was hospitalized and treated with IV antibiotics. Symptoms started with sharp pleuretic pain. Follow up chest x ray five months later demonstrate patchy opacities left mid to lower lobe. My mother had Pulmonary Sarcoidosis . I am scheduled for a CT scan this week. Could this be scaring from the Pneumonia. I am trying not to panic.
Asked On : Sat, 12 Jan 2013
Answers:  1 Views:  116
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics
  User's Response
The exact cause of sarcoidosis is not known. The current working hypothesis is, in genetically susceptible individuals, sarcoidosis is caused through alteration to the immune response after exposure to an environmental, occupational, or infectious agent.

Since sarcoidosis is confused most commonly with neoplastic diseases, such as lymphoma, or with disorders characterized also by a mononuclear cell granulomatous inflammatory process, such as the mycobacterial and fungal disorders ,so exhaustive investigations are done for the diagnosis and this includes chest X-ray, CT scan of chest, PET scan, CT-guided biopsy, mediastinoscopy, open lung biopsy, bronchoscopy with biopsy etc.
Consult a good pulmonologist and get investigated properly.

Answered: Sat, 12 Jan 2013
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor